Alert archive / Illinois / Freeze Warnings in 2007

Freeze Warning 1, NWS Lincoln, IL

April 4, 200735 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Apr 4, 2007, 3:58 AM CDT for 35 counties in Illinois. It took effect at Apr 5, 2007, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2007, 3:58 AM CDT (08:58 UTC)
In effect from
Apr 5, 2007, 12:00 AM CDT
Expired
Apr 5, 2007, 9:00 AM CDT
In force
9 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KILX 040858
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
358 AM CDT WED APR 4 2007

...A HARD FREEZE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS
OVERNIGHT...

.AN UNSEASONABLY COLD CANADIAN AIR MASS WILL STAY OVER ILLINOIS
THROUGH THE EASTER WEEKEND. LOW TEMPERATURES IN THE 20S ARE LIKELY
FROM TONIGHT THROUGH SATURDAY NIGHT.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-041700-
/O.NEW.KILX.FZ.W.0001.070405T0500Z-070405T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
358 AM CDT WED APR 4 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
THURSDAY. 

TEMPERATURES WILL DROP TO FREEZING BY MIDNIGHT TONIGHT WITH 
LOWS IN THE MIDDLE TO UPPER 20S BY DAYBREAK THURSDAY. A
WIDESPREAD HARD FREEZE IS EXPECTED ACROSS THE AREA OVERNIGHT.
TEMPERATURES WILL RISE BACK TO FREEZING AROUND 9 AM THURSDAY.

TEMPERATURES WELL BELOW FREEZING ARE EXPECTED EACH NIGHT THROUGH
THE WEEKEND. SUBSEQUENT FREEZE WARNINGS WILL BE ISSUED EACH NIGHT
TEMPERATURES ARE FORECAST TO DROP BELOW 28 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TENDER PLANTS SHOULD EITHER BE COVERED OR
TAKEN INDOORS THE NEXT SEVERAL NIGHTS. 

$$

HUETTL
6 follow-up statements
000 
WWUS73 KILX 041617
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1117 AM CDT WED APR 4 2007

...A HARD FREEZE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS
OVERNIGHT...

.AN UNSEASONABLY COLD CANADIAN AIR MASS WILL STAY OVER ILLINOIS
THROUGH THE EASTER WEEKEND. LOW TEMPERATURES IN THE 20S ARE
LIKELY FROM TONIGHT THROUGH SATURDAY NIGHT.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-042030-
/O.CON.KILX.FZ.W.0001.070405T0500Z-070405T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
1117 AM CDT WED APR 4 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT THURSDAY. 

TEMPERATURES WILL DROP TO FREEZING BY MIDNIGHT TONIGHT...WITH
LOWS IN THE MIDDLE TO UPPER 20S BY DAYBREAK THURSDAY. A WIDESPREAD
HARD FREEZE IS EXPECTED ACROSS THE AREA OVERNIGHT. TEMPERATURES
WILL RISE BACK TO FREEZING AROUND 9 AM THURSDAY.

TEMPERATURES WELL BELOW FREEZING ARE EXPECTED EACH NIGHT THROUGH
THE WEEKEND. SUBSEQUENT FREEZE WARNINGS WILL BE ISSUED EACH NIGHT
TEMPERATURES ARE FORECAST TO DROP BELOW 28 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TENDER PLANTS SHOULD EITHER BE COVERED OR
TAKEN INDOORS THE NEXT SEVERAL NIGHTS.

$$
GEELHART
000 
WWUS73 KILX 042013
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
313 PM CDT WED APR 4 2007

...A HARD FREEZE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS
OVERNIGHT...

.AN UNSEASONABLY COLD CANADIAN AIR MASS WILL STAY OVER ILLINOIS
THROUGH THE EASTER WEEKEND. LOW TEMPERATURES IN THE 20S ARE
LIKELY FROM TONIGHT THROUGH SATURDAY NIGHT.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-050300-
/O.NEW.KILX.FZ.W.0002.070406T0500Z-070406T1400Z/
/O.CON.KILX.FZ.W.0001.070405T0500Z-070405T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
313 PM CDT WED APR 4 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT THURSDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM
CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM
CDT FRIDAY. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM CDT THURSDAY. 

TEMPERATURES WILL DROP TO FREEZING BY MIDNIGHT TONIGHT...WITH
LOWS IN THE MIDDLE TO UPPER 20S BY DAYBREAK THURSDAY. A
WIDESPREAD HARD FREEZE IS EXPECTED ACROSS THE AREA OVERNIGHT.
TEMPERATURES WILL RISE BACK TO FREEZING AROUND 9 AM THURSDAY.

TEMPERATURES WELL BELOW FREEZING ARE EXPECTED EACH NIGHT THROUGH
THE WEEKEND. SUBSEQUENT FREEZE WARNINGS WILL BE ISSUED EACH NIGHT
TEMPERATURES ARE FORECAST TO DROP BELOW 28 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TENDER PLANTS SHOULD EITHER BE COVERED OR
TAKEN INDOORS THE NEXT SEVERAL NIGHTS.

$$

BAK
000 
WWUS73 KILX 050303
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1003 PM CDT WED APR 4 2007

...A HARD FREEZE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS
OVERNIGHT AND AGAIN FRIDAY MORNING...

.AN UNSEASONABLY COLD CANADIAN AIR MASS WILL STAY OVER ILLINOIS
THROUGH THE EASTER WEEKEND. LOW TEMPERATURES IN THE 20S ARE
LIKELY FROM TONIGHT THROUGH SATURDAY NIGHT.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-050900-
/O.CON.KILX.FZ.W.0001.070405T0500Z-070405T1400Z/
/O.CON.KILX.FZ.W.0002.070406T0500Z-070406T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
1003 PM CDT WED APR 4 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THURSDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT
TO 9 AM CDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THURSDAY. A
FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO
9 AM CDT FRIDAY. 

OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER OR
MIDDLE 20S BY DAYBREAK THURSDAY. A WIDESPREAD HARD FREEZE IS
EXPECTED ACROSS THE AREA OVERNIGHT. TEMPERATURES WILL RISE BACK TO
FREEZING AROUND 9 AM THURSDAY.

TEMPERATURES WELL BELOW FREEZING ARE EXPECTED EACH NIGHT THROUGH
THE WEEKEND. SUBSEQUENT FREEZE WARNINGS WILL BE ISSUED EACH NIGHT
TEMPERATURES ARE FORECAST TO DROP BELOW 28 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TENDER PLANTS SHOULD EITHER BE COVERED OR
TAKEN INDOORS THE NEXT SEVERAL NIGHTS.

$$
SMITH
000 
WWUS73 KILX 050831
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
331 AM CDT THU APR 5 2007

...A HARD FREEZE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS
AGAIN FRIDAY MORNING...

.AN UNSEASONABLY COLD CANADIAN AIR MASS WILL STAY OVER ILLINOIS
THROUGH THE EASTER WEEKEND. LOW TEMPERATURES IN THE 20S ARE
LIKELY FROM THIS MORNING THROUGH SUNDAY NIGHT.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-051430-
/O.CON.KILX.FZ.W.0001.000000T0000Z-070405T1400Z/
/O.CON.KILX.FZ.W.0002.070406T0500Z-070406T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
331 AM CDT THU APR 5 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. A
FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY. 

OVERNIGHT LOW TEMPERATURES DROPPED INTO THE UPPER 20S AND LOWER
30S...PRODUCING WIDESPREAD FREEZING CONDITIONS. TEMPERATURES WILL
RISE BACK TO FREEZING AROUND 9 AM THIS MORNING.

TEMPERATURES ARE EXPECTED TO DROP WELL BELOW FREEZING AGAIN
TONIGHT...AS WELL AS EACH NIGHT THROUGH THE WEEKEND. SUBSEQUENT
FREEZE WARNINGS WILL BE ISSUED EACH NIGHT THAT TEMPERATURES ARE
FORECAST TO DROP BELOW 28 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TENDER PLANTS SHOULD EITHER BE COVERED OR
TAKEN INDOORS THE NEXT SEVERAL NIGHTS.

$$

SHIMON
000 
WWUS73 KILX 051244
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
744 AM CDT THU APR 5 2007

...A HARD FREEZE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS
AGAIN FRIDAY MORNING...

.AN UNSEASONABLY COLD CANADIAN AIR MASS WILL STAY OVER ILLINOIS
THROUGH THE EASTER WEEKEND. LOW TEMPERATURES IN THE 20S ARE
LIKELY FROM THIS MORNING THROUGH SUNDAY NIGHT.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-051700-
/O.CON.KILX.FZ.W.0001.000000T0000Z-070405T1400Z/
/O.CON.KILX.FZ.W.0002.070406T0500Z-070406T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
744 AM CDT THU APR 5 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. A
FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY. 

OVERNIGHT LOW TEMPERATURES DROPPED INTO THE UPPER 20S AND LOWER
30S...PRODUCING WIDESPREAD FREEZING CONDITIONS. TEMPERATURES WILL
RISE BACK TO FREEZING AROUND 9 AM THIS MORNING.

TEMPERATURES ARE EXPECTED TO DROP WELL BELOW FREEZING AGAIN
TONIGHT...AS WELL AS EACH NIGHT THROUGH THE WEEKEND. SUBSEQUENT
FREEZE WARNINGS WILL BE ISSUED EACH NIGHT THAT TEMPERATURES ARE
FORECAST TO DROP BELOW 28 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TENDER PLANTS SHOULD EITHER BE COVERED OR
TAKEN INDOORS THE NEXT SEVERAL NIGHTS.

$$

AUTEN
000 
WWUS73 KILX 051359
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
859 AM CDT THU APR 5 2007

...A HARD FREEZE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS
AGAIN FRIDAY MORNING...

.AN UNSEASONABLY COLD CANADIAN AIR MASS WILL STAY OVER ILLINOIS
THROUGH THE EASTER WEEKEND. LOW TEMPERATURES IN THE 20S ARE
LIKELY FROM THIS MORNING THROUGH SUNDAY NIGHT.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-051700-
/O.EXP.KILX.FZ.W.0001.000000T0000Z-070405T1400Z/
/O.CON.KILX.FZ.W.0002.070406T0500Z-070406T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
859 AM CDT THU APR 5 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. A
SEPARATE FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM CDT FRIDAY.

TEMPERATURES ARE EXPECTED TO DROP WELL BELOW FREEZING AGAIN
TONIGHT...AS WELL AS EACH NIGHT THROUGH THE WEEKEND. SUBSEQUENT
FREEZE WARNINGS WILL BE ISSUED EACH NIGHT THAT TEMPERATURES ARE
FORECAST TO DROP BELOW 28 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
GEELHART

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 4, 3:45 AM CDT, 13 minutes earlier.

Area forecast discussion, Apr 4, 3:45 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
345 AM CDT WED APR 4 2007

...HARD FREEZE LIKELY ACROSS CENTRAL AND SE IL TONIGHT THROUGH
SATURDAY NIGHT...

.DISCUSSION...
FORECAST CONCERN IS HOW STRONG WINDS WILL BE TODAY AS STRONG LOW
PRESSURE DEPARTS THE GREAT LAKES AND IF WIND ADVISORY NEEDED. THEN
LOOKING AT HARD FREEZE EXPECTED NEXT SEVERAL NIGHTS AS CANADIAN AIR
MASS THAT USHERED INTO THE AREA THIS PAST NIGHT STICKS AROUND
THROUGH THE EASTER WEEKEND. OTHERWISE A DRY WEATHER PATTERN EXPECTED
WITH NW UPPER LEVEL FLOW THROUGH EARLY NEXT WEEK...WITH WELL BELOW
NORMAL TEMPS MODIFYING BACK TO NORMAL BY NEXT TUE. 00Z SHORT RANGE
MODELS WERE IN GOOD AGREEMENT AND USED A BLEND THIS FORECAST
PACKAGE.

08Z/3 AM SURFACE ANALYSIS SHOWS 997 MB LOW PRESSURE DEEPENING JUST
NORTH OF SAGINAW BAY IN LOWER MI WITH ITS STRONG COLD FRONT
EXTENDING ACROSS WESTERN OHIO INTO CENTRAL KY/TN. VERY STRONG 1048
MB ARCTIC HIGH PRESSURE FOR EARLY APRIL WAS OVER REINDEER LAKE ALONG
THE NORTHERN MANITOBA/SASKATCHEWAN PROVINCE LINE AND RIDGING SOUTH
ACROSS THE PLAINS STATES INTO TEXAS. LOW CLOUDS COVERED MUCH OF
CENTRAL IL ALONG WITH BLUSTERY WNW WINDS 15 TO 30 MPH WITH GUSTS OF
30 TO 40 MPH. GALESBURG AND MACOMB RECENTLY REPORTED GUSTS OF 39
MPH. MUCH COLDER TEMPS RANGED FROM 27F IN GALESBURG TO 42F IN
LAWRENCEVILLE WITH THE FREEZING LINE ALONG I-55. ALOFT A 535 DM 500
MB CUTOFF LOW WAS OVER WI WITH AN UPPER LEVEL TROF EXTENDING SOUTH
INTO IA/IL/MO.

SHORT TERM...TODAY THROUGH FRIDAY...
MOST MODELS WERE NOT DEEP ENOUGH WITH LOW PRESSURE HEADING INTO LAKE
HURON EARLY THIS MORNING SO WINDS WILL LIKELY BE A BIT STRONGER THAN
MODELS PROJECTED FOR TODAY ESPECIALLY THIS MORNING. LOW PRESSURE
CONTINUES TO DEEPEN AS IT LIFTS NE OF LAKE HURON BY SUNSET WHILE
STRONG CANADIAN/ARCTIC HIGH PRESSURE BUILDS INTO THE MO VALLEY.
BUFKIT MOMENTUM TRANSFER SHOWS PEAK WINDS TODAY OF 35 MPH BUT THIS
MAY BE CLOSER TO 40 MPH ESPECIALLY FROM I-74 NORTH INTO EARLY
AFTERNOON CONSIDERING RECENT TRENDS AND DEEPER LOW PRESSURE SYSTEM.
THINK LOW CLOUDS THIS MORNING WILL KEEP WINDS BELOW ADVISORY
CRITERIA...WITH WIND ADVISORY JUST NORTH OF KNOX...STARK AND
MARSHALL COUNTIES TODAY. MODELS DECREASE LOW CLOUDS DURING THIS
AFTERNOON FROM THE SW WHILE KEEPING PRECIPITATION NE ACROSS THE
GREAT LAKES. COOLED HIGHS A FEW MORE DEGREES TO AROUND 40F FROM I-74
NORTH AND MID TO UPPER 40S IN SE IL. THIS WILL BE A SHARP CONTRAST
FROM HIGHS IN THE 60S AND 70S AND EVEN LOWER 80S PAST TWO WEEKS.

MODELS SHOW AN AREA OF LOW CLOUDS MOVING SE ACROSS NE IL TONIGHT AND
MOST OF THESE CLOUDS SHOULD STAY NE OF I-74 WITH MOSTLY CLEAR TO
PARTLY CLOUDY SKIES OVER CENTRAL/SE IL. LOWS IN THE MID TO UPPER 20S
EXPECTED TONIGHT AND AGAIN THU NIGHT WITH A HARD FREEZE LIKELY. WILL
BE ISSUING A FREEZE WARNING FROM MIDNIGHT TONIGHT THROUGH 9 AM THU
MORNING. AVERAGE LAST SPRING FREEZE IS MID APRIL. BUT TEMPS HAVE
BEEN 10 TO 25F ABOVE NORMAL DURING THE PAST TWO WEEKS AND VEGETATION
HAS BUDDED OUT 1 TO 2 WEEKS EARLIER THAN NORMAL. TENDER PLANTS WILL
NEED TO BE COVERED OR TAKEN INDOORS NEXT SEVERAL NIGHTS. MODELS SHOW
A SHORT WAVE MOVING SE ACROSS THE OZARKS THU KEEPING ITS CLOUDS SW
OF IL. SHORT WAVE ENERGY PIVOTS SOUTHWARD ACROSS IL FRI AND COULD
BRING BACK SOME MORE LOW CLOUDS WITH PARTLY CLOUDY SKIES.

LONG TERM...FRIDAY NIGHT  THROUGH TUESDAY...
EXTENDED FORECAST LOOKS ON TRACK AND LITTLE CHANGES MADE.
MODELS/ENSEMBLES REMAIN IN GOOD AGREEMENT WITH THE UPPER LEVEL RIDGE
ANCHORED OVER THE ROCKIES AND STRONG UPPER LEVEL LOW/TROF OVER NEW
ENGLAND/EASTERN STATES THIS EASTER WEEKEND. COLDEST NIGHTS ARE
EXPECTED FRI AND SAT NIGHT AS CANADIAN HIGH PRESSURE MOVES OVER IL
BY EASTER. LOWS OF 20 TO 25F BUT A FEW DEGREES SHY OF RECORDS AT
MOST LOCATIONS. THE UPPER LEVEL FLOW IS EXPECTED TO DEAMPLIFY WITH
TIME AND PROVIDE MODERATING TEMPERATURES BACK TOWARD NORMAL BY NEXT
TUE WITH HIGHS IN THE LOWER 60S. DRY WEATHER IS EXPECTED TO CONTINUE
THROUGH MON NIGHT...THEN A RISK OF SHOWERS AND POSSIBLE
THUNDERSTORMS TUE AS AN UPPER LEVEL DISTURBANCE AND LOW PRESSURE
SYSTEM MOVES INTO THE MIDWEST.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FREEZING WARNING ACROSS CENTRAL AND SE IL FROM MIDNIGHT TONIGHT
THROUGH 9 AM CDT THU.

&&

HUETTL
Hazardous weather outlook, Apr 3, 2:56 PM CDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
256 PM CDT TUE APR 3 2007

ILZ027>031-036>038-040>057-061>063-066>068-071>073-041200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
256 PM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY. THIS FRONT
WILL INTERACT WITH WARM MOIST AIR FROM THE GULF TO PRODUCE A LINE
OF THUNDERSTORMS. THERE IS A MODERATE RISK THAT SOME OF THESE
STORMS COULD BECOME SEVERE TODAY AND INTO THIS AFTERNOON...WITH
THE PRIMARY SEVERE THREAT BEING LARGE HAIL AND DAMAGING WINDS. AN
ISOLATED TORNADO IS ALSO POSSIBLE. THIS AFTERNOON AND INTO THIS
EVENING...THE BULK OF THE PRECIPITATION WILL MOVE OFF TO THE
SOUTHEAST. LINGERING SHOWERS AND ISOLATED THUNDERSTORMS WILL
REMAIN POSSIBLE THROUGH THE EARLY EVENING HOURS...AND END BEFORE MIDNIGHT.

FLOODING IS ALSO EXPECTED TO CONTINUE ON SOME AREA RIVERS AND
STREAMS...INCLUDING THE ILLINOIS AND WABASH RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FLOODING IS EXPECTED TO CONTINUE INTO NEXT WEEK ON AREA
RIVERS...INCLUDING THE ILLINOIS AND WABASH RIVERS.

OVERNIGHT LOW TEMPERATURES WEDNESDAY NIGHT THROUGH SATURDAY NIGHT
WILL FALL BELOW FREEZING. RESIDENTS THAT ALREADY HAVE PLANTS AND
FLOWERS BLOOMING OUTSIDE SHOULD CONSIDER COVERING THEM OR
BRINGING THEM INDOORS FOR THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TODAY AND INTO THIS AFTERNOON.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:13 PM CDTFreeze WarningILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more42 hr

Nearby

Freeze Warnings in Illinois, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.